Alert archive / Kansas / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Wichita, KS

July 24, 20136 counties in Kansas

NWS Wichita, KS issued this flash flood watch at Jul 24, 2013, 3:50 PM CDT for 6 counties in Kansas. It took effect at Jul 25, 2013, 7:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2013, 3:50 PM CDT (20:50 UTC)
In effect from
Jul 25, 2013, 7:00 PM CDT
Expired
Jul 26, 2013, 10:43 AM CDT
In force
16 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-466 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WGUS63 KICT 242050
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT WED JUL 24 2013

...ANOTHER ROUND OF HEAVY RAINFALL POSSIBLE ACROSS SOUTHERN KANSAS
FOR THURSDAY AFTERNOON AND THURSDAY NIGHT... 

.SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF SOUTHERN
KANSAS ON THURSDAY AFTERNOON AND THURSDAY NIGHT AS A DISTURBANCE
MOVES OUT OF THE ROCKIES INTO THE PLAINS. AS THIS DISTURBANCE
MOVES OUT...ABUNDANT MOISTURE AHEAD OF IT WILL COMBINE TO PRODUCE
THUNDERSTORMS WITH HEAVY RAINFALL...ESPECIALLY ACROSS SOUTHERN
KANSAS WHERE RECENT HEAVY RAINFALL HAS LED TO SATURATED GROUNDS.  

KSZ092>094-098>100-251100-
/O.NEW.KICT.FF.A.0002.130725T1800Z-130726T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
350 PM CDT WED JUL 24 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS... 
  CHAUTAUQUA...ELK...LABETTE AND MONTGOMERY 

* FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON.

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ACROSS
  SOUTHERN KANSAS ON THURSDAY EVENING AND THURSDAY NIGHT. HEAVY
  RAINFALL IS POSSIBLE AS A COMPLEX OF STORMS MOVES ACROSS AREAS
  WITH ALREADY SATURATED GROUNDS FROM RECENT HEAVY RAINS. 

* HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS
  AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO
  LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KETCHAM
5 follow-up statements
466 
WGUS63 KICT 250814
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
314 AM CDT THU JUL 25 2013

...ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS SOUTHERN KANSAS
TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND OVER
THE PLAINS LATE TONIGHT AND INTO FRIDAY. SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN WILL DEVELOP OVER THE AREA THIS EVENING AND
CONTINUE TONIGHT AND EARLY FRIDAY. EXCESSIVE RAINFALL WILL BE
POSSIBLE TONIGHT ACROSS SOUTHERN KANSAS.

KSZ092>094-098>100-252200-
/O.CON.KICT.FF.A.0002.130725T1800Z-130726T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
314 AM CDT THU JUL 25 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  LABETTE AND MONTGOMERY 

* FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON.

* EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT
  HEAVY RAINFALL HAS ALREADY OCCURRED.

* HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS 
  AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO 
  LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
931 
WGUS63 KICT 250825
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT THU JUL 25 2013

...ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS SOUTHERN
KANSAS TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND
OVER THE PLAINS LATE TONIGHT AND INTO FRIDAY. SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE AREA THIS
EVENING AND CONTINUE TONIGHT AND EARLY FRIDAY. EXCESSIVE RAINFALL
WILL BE POSSIBLE TONIGHT ACROSS SOUTHERN KANSAS.

KSZ092>094-098>100-252200-
/O.EXT.KICT.FF.A.0002.130726T0000Z-130726T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
325 AM CDT THU JUL 25 2013

...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  LABETTE AND MONTGOMERY 

* FROM THIS EVENING THROUGH FRIDAY AFTERNOON.

* EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT 
  HEAVY RAINFALL HAS ALREADY OCCURRED. 

* HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS 
  AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO 
  LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
531 
WGUS63 KICT 252046
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT THU JUL 25 2013

...ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS SOUTHERN
KANSAS TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND
OVER THE PLAINS LATE TONIGHT AND INTO FRIDAY. SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE AREA THIS
EVENING AND CONTINUE TONIGHT AND EARLY FRIDAY. EXCESSIVE RAINFALL
WILL BE POSSIBLE TONIGHT ACROSS SOUTHERN KANSAS.

KSZ092>094-098>100-261100-
/O.CON.KICT.FF.A.0002.130726T0000Z-130726T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
346 PM CDT THU JUL 25 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  LABETTE AND MONTGOMERY 

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON.

* EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT 
  HEAVY RAINFALL HAS ALREADY OCCURRED. 

* HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS 
  AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO 
  LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MWM/KETCHAM
250 
WGUS63 KICT 260857
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
357 AM CDT FRI JUL 26 2013

...HEAVY RAINFALL IS EXPECTED TO CONTINUE THIS MORNING ACROSS
EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS...

.AN UPPER LEVEL STORM SYSTEM HAS MOVED OUT OF THE ROCKIES AND OVER
THE PLAINS EARLY THIS MORNING AND WILL CONTINUE SOUTHEASTWARD TODAY.
EXCESSIVE RAINFALL WILL BE POSSIBLE THIS MORNING AND EARLY
AFTERNOON ACROSS EXTREME SOUTHERN KANSAS.

KSZ092>094-098>100-261800-
/O.CON.KICT.FF.A.0002.000000T0000Z-130726T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
357 AM CDT FRI JUL 26 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  LABETTE AND MONTGOMERY 

* UNTIL 1 PM CDT THIS AFTERNOON.

* EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT 
  HEAVY RAINFALL HAS ALREADY OCCURRED. 

* HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS 
  AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO 
  LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BILLINGS
477 
WGUS63 KICT 261543
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1043 AM CDT FRI JUL 26 2013

KSZ092>094-098>100-261645-
/O.CAN.KICT.FF.A.0002.000000T0000Z-130726T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
1043 AM CDT FRI JUL 26 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHEAST KANSAS HAS BEEN CANCELLED. SHOWERS WILL LINGER ACROSS 
THE SOUTHEAST CORNER OF KANSAS UNTIL MIDDAY...WITH ISOLATED 
SHOWERS AND THUNDERSTORMS POSSIBLE INTO THE AFTERNOON. HOWEVER 
ADDITIONAL WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. THEREFORE 
THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

KED

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:12 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 24, 3:12 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT WED JUL 24 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 305 PM CDT WED JUL 24 2013

TONIGHT: DRIER AIR AND SUBSIDENCE HAS WORKED ACROSS MOST OF THE
FORECAST AREA THIS AFTERNOON IN THE WAKE OF LAST NIGHTS
CONVECTION. THERE IS SOME LINGERING LOW LEVEL MOISTURE ACROSS SRN
KS...WITH AN UNSTABLE AIRMASS ALONG THE KS/OK BORDER. EVEN WITH
THIS UNSTABLE AIR...THINK CHANCES OF AN ISOLATED STORM DEVELOPING
IS SMALL...GIVEN THE WARM AIR IN THE MID LAYERS KEEPING THINGS
CAPPED...AND DRIER AIR PUSHING THIS UNSTABLE AIR A LITTLE FURTHER
SOUTH INTO OK. SO EXPECTING A DRY NIGHT TONIGHT.

THU: NW FLOW REMAINS IN CONTROL FOR THU...AS ANOTHER SHORTWAVE
BEGINS TO MOVE OUT OF THE NRN ROCKIES BY THU MORNING. EXPECTING THIS
SHORTWAVE AND RETURN LOW LEVEL FLOW AHEAD OF IT TO LEAD TO ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP INITIALLY OVER WRN AND
CEN KS...OR JUST TO THE WEST OF THE FORECAST AREA.  THIS IS WHERE
THE BEST COMBINATION OF INSTABILITY AND SHEAR WILL BE LOCATED...WITH
MODELS SUGGESTING LESSOR AMOUNTS OF SHEAR THE FURTHER EAST INTO
CENTRAL AND SOUTH CEN KS. SOME TIMING DIFFERENCES BETWEEN THE
NAM/WRF AND GFS...WITH THE GFS LOOKING MORE CONSISTENT. SO WILL GO
WITH ITS EARLIER ARRIVAL OF THE SHOWER CHANCES. NOT SURE THE MODELS
ARE HANDLING THE MOISTURE RETURN OR INSTABILITY VERY WELL...SO NOT
ALOT OF CONFIDENCE IN SEVERE STORM CHANCES FOR THU AFTERNOON/
EVENING. MODELS KEEP BEST SBCAPE VALUES TO THE WEST OF THE FORECAST
AREA...BUT MUCAPE VALUES STILL FAIRLY IMPRESSIVE...WITH BULK SHEAR
AROUND 40 KTS...SO THINK SOME STRONG TO SEVERE STORMS LOOK POSSIBLE.

THE MAIN CONCERN THU EVENING/NIGHT WILL BE ANOTHER CHANCE OF HEAVY
RAINFALL ACROSS SRN KS...AS THE MOISTURE TRANSPORT AND ISENTROPIC
LIFT SHIFTS EAST INTO SOUTH CEN KS BY THU EVE. FLASH FLOOD
GUIDANCE VALUES CONTINUE TO DROP ALONG THE KS/OK BORDER...SO ANY
ADDITIONAL RAINFALL IN THIS AREA MAY LEAD TO SOME LOCALIZED FLASH
FLOODING. PW VALUES ARE AGAIN EXPECTED TO BE IN THE 150-200 PERCENT
OF NORMAL RANGE...SO EXPECTING MORE EFFICIENT RAINFALL AMOUNTS.
THINK MORE RAINFALL IS A GIVEN FOR THE AREA...SO WILL GO LIKELY
POPS. THINK THAT A PROGRESSIVE MCS LOOKS LIKELY...WHICH DOESNT
SUGGEST A HEAVY RAIN THREAT...BUT THINK WITH ANY EFFICIENT
RAINFALL...THINK A FLOODING THREAT EXISTS. SO HAVE ALSO DECIDED TO
HEIGHTEN THE AWARENESS ON THIS FLOODING THREAT BY ISSUING A FLASH
FLOOD WATCH FOR THE COUNTIES ALONG THE KS/OK BORDER FOR THU NIGHT.

FRI-SAT: COULD SEE SOME SHOWERS LINGER INTO EARLY FRI AS WELL...IF
THE SLOWER NAM/WRF WORKS OUT. SO WILL KEEP SOME POPS ACROSS
SOUTHEAST KS FOR THIS CHANCE.  OTHERWISE THE REST OF THE AREA LOOKS
TO REMAIN DRY AND COOLER ON FRI AS SUBSIDENCE SPREADS OVER THE
REGION WITH NW FLOW REMAINING IN CONTROL.

TEMPS LOOK TO REMAIN BELOW NORMAL FOR SAT AS WELL...AS THE NW FLOW
KEEPS TEMPS ON THE COOL SIDE. NOT SURE ON HOW SAT AFTN WILL WORK
OUT...AS BOTH THE NAM/WRF AND GFS BOTH SHOW A BACKDOOR COLD FRONT
DROPPING SOUTHEAST OUT OF THE NRN CENTRAL PLAINS INTO NORTHEAST KS
FOR SAT. BOTH MODELS SUGGEST THAT THIS BOUNDARY MAY BE LAYING ACROSS
THE FORECAST FROM CENTRAL KS TO SOUTHEAST KS ON SAT AFTERNOON.
CONVERGENCE ALONG THIS FRONT COULD LEAD TO AN ISOLATED STORM CHANCE
FOR SAT AFTN/EVE SO WILL CONTINUE WITH A LOW POP.

KETCHAM

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 305 PM CDT WED JUL 24 2013

MEDIUM RANGE MODELS SHOW THE NW FLOW PATTERN FLATTENING OUT SOME BY
THE END OF THE WEEKEND.  WHICH WILL ALLOW LOW LEVEL MOISTURE
TRANSPORT TO RAPIDLY INCREASE AGAIN FOR SUN AFTN/EVE AS ANOTHER
SHORTWAVE MOVES OUT OF THE ROCKIES INTO THE PLAINS. THIS WILL LEAD
TO ANOTHER CHANCE OF SOAKING SHOWERS AND THUNDERSTORMS FOR SUN NIGHT
INTO MON MORNING.

WILL ONLY KEEP SOME POPS IN SRN KS FOR TUE...AS SYNOPTIC BOUNDARY
COULD HANG UP ALONG THE KS/OK BORDER...WITH SOME LINGERING SHOWERS
ALONG IT.

WITH FLOW BECOMING MORE ZONAL...EXPECT TEMPS TO MODERATE MORE
TOWARDS SEASONAL NORMS IN THE LOWER 90S FOR HIGHS FOR THE BEGINNING
OF THE WEEK.

KETCHAM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1219 PM CDT WED JUL 24 2013

VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD.
WEAK SURFACE RIDGE AND SUBSIDENCE WILL EXIST ACROSS THE AREA THRU
THIS EVENING...WITH A RETURN SOUTH TO SOUTHEAST FLOW DEVELOPING BY
EARLY THURSDAY MORNING. ANOTHER DISTURBANCE ALOFT WILL APPROACH
TOWARD THE END OF THE FORECAST VALID PERIOD...WITH CONVECTION
EXPECTED ACROSS NORTHWEST KANSAS. SOME OF THIS ACTIVITY MAY BE
CLOSE ENOUGH TO KRSL...SO HAVE INCLUDED A VCTS THERE AFTER 10Z.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  87  68  82 /  10  20  60  40
HUTCHINSON      67  85  66  83 /  10  30  60  20
NEWTON          65  87  66  82 /  10  20  60  30
ELDORADO        65  87  66  81 /  10  20  60  50
WINFIELD-KWLD   66  89  67  82 /  10  20  70  50
RUSSELL         67  80  63  83 /  30  60  50  10
GREAT BEND      68  81  63  83 /  30  60  60  10
SALINA          67  84  66  84 /  10  40  50  10
MCPHERSON       66  85  66  83 /  10  30  60  20
COFFEYVILLE     66  90  69  80 /  10  10  60  60
CHANUTE         64  89  67  81 /  10  10  50  60
IOLA            65  88  68  80 /  10  10  50  50
PARSONS-KPPF    65  89  67  80 /  10  10  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR KSZ092>094-098>100.

&&
Hazardous weather outlook, Jul 24, 7:24 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
724 AM CDT WED JUL 24 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
724 AM CDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP LATE TONIGHT ALONG AND WEST OF
HIGHWAY 14. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. SOME OF THE STORMS MAY
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN
PRODUCING LOCALIZED FLOODING.

PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. STRONG WINDS AND
LOCALLY HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 24, 10:02 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1002 AM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             2 SSW HUTCHINSON        38.03N 97.92W
07/23/2013  E2.50 INCH       RENO               KS   COCORAHS

0820 PM     HAIL             CHENEY                  37.63N 97.78W
07/23/2013  M3.00 INCH       SEDGWICK           KS   COCORAHS

0830 PM     HAIL             4 ENE CHENEY            37.64N 97.71W
07/23/2013  E2.00 INCH       SEDGWICK           KS   COCORAHS

0835 PM     HAIL             5 E CHENEY              37.62N 97.69W
07/23/2013  E1.00 INCH       SEDGWICK           KS   COCORAHS

0930 PM     HAIL             3 W CONWAY SPRINGS      37.38N 97.69W
07/23/2013  E1.00 INCH       SUMNER             KS   COCORAHS

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice50 min
Jul 23, 7:20 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline40 min
Jul 23, 7:40 PM CDTSpecial Weather StatementICTMarion35 min
Jul 23, 7:53 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick52 min
Jul 23, 7:57 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice48 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningICTReno34 min
Jul 23, 8:22 PM CDTSevere Thunderstorm WarningICTReno23 min
Jul 23, 8:35 PM CDTSevere Thunderstorm WarningICTSedgwick25 min
Jul 23, 8:38 PM CDTSevere Thunderstorm WarningICTKingman, Reno52 min
Jul 23, 8:43 PM CDTSpecial Weather StatementICTHarvey32 min
Jul 23, 8:54 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner51 min
Jul 23, 8:58 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick47 min
Jul 23, 9:05 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
Jul 23, 9:16 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner59 min
Jul 23, 9:30 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 23, 9:58 PM CDTSevere Thunderstorm WarningICTSumner47 min
Jul 23, 10:03 PM CDTSpecial Weather StatementICTMontgomery27 min
Jul 23, 10:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk51 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
Jul 23, 10:19 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery41 min
Jul 23, 10:27 PM CDTSevere Thunderstorm WarningICTMontgomery33 min
Jul 23, 10:36 PM CDTSpecial Weather StatementICTMcPherson24 min
Jul 23, 10:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery49 min
Jul 23, 11:01 PM CDTSpecial Weather StatementICTSumner29 min
Jul 23, 11:27 PM CDTSevere Thunderstorm WarningICTCowley, Sumner33 min
Jul 23, 11:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 23, 11:58 PM CDTSpecial Weather StatementICTCowley32 min
Jul 24, 12:04 AM CDTAreal Flood WarningICTCowley8 hr
Jul 24, 2:14 AM CDTSpecial Weather StatementICTSumner31 min
Jul 24, 2:50 AM CDTSpecial Weather StatementICTHarper25 min

Nearby

Flash Flood Watches in Kansas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.